MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, 5.0MM X 13CM; SAW BLADE

ARTHREX, INC. DISSECTOR, 5.0MM X 13CM; SAW BLADE
Model Number DISSECTOR, 5.0MM X 13CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bursa shaving shoulder surgery the device broke off at the neck of the device which is located outside the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint confirmed.One unpackaged ar-8500ds serial/batch number (b)(6) was received for evaluation.Visual inspection noted that the inner tube was broken at the proximal end close to the hub.Damage was also noted on the connector spring.Functional testing was not performed due to the damage to the device.Use error is the most likely cause(s) of reported failure, as mechanical damage to the device, such as hitting the device with another device or object, prying/leveraging, or excessive bending forces applied during use.

Brand Name
DISSECTOR, 5.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18394007
Report Number1220246-2023-09609
Device Sequence Number11427696
Product Code GFA
UDI-Device Identifier00888867043794
UDI-Public00888867043794
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISSECTOR, 5.0MM X 13CM
Device Catalogue NumberAR-8500DS
Device Lot Number15148993
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown